Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 5, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Apr 13, 2018, 4:04 AM CDT for 12 counties in Arkansas. It took effect at Apr 13, 2018, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 4:04 AM CDT (09:04 UTC)
- In effect from
- Apr 13, 2018, 12:00 PM CDT
- Expired
- Apr 13, 2018, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Independence County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380 WWUS74 KLZK 130904 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 404 AM CDT Fri Apr 13 2018 ...Strong southerly winds expected this afternoon and evening across the Delta... ARZ016-025-033-034-045>047-056-057-064-065-069-140300- /O.NEW.KLZK.WI.Y.0005.180413T1700Z-180414T0300Z/ Independence-Jackson-White-Woodruff-Lonoke-Prairie-Monroe- Jefferson-Arkansas-Lincoln-Desha-Drew- Including the cities of Batesville, Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, Mcgehee, and Monticello 404 AM CDT Fri Apr 13 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect from noon today to 10 PM CDT this evening. * AREAS AFFECTED...Much of the Mississippi River Delta in eastern Arkansas. * TIMING...This afternoon and evening. * WINDS...Sustained winds will range from 25 to 30 mph, with gusts up to 40 mph. * IMPACTS...Strong crosswinds will make driving difficult, especially for high profile vehicles. Loose patio furniture or other outdoor objects will be susceptible to high winds. Tree damage may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ Cooper
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:38 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 13, 12:38 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1238 AM CDT Fri Apr 13 2018 .UPDATE... Updated to include the 06Z aviation discussion. Remainder of forecast is on track. && .AVIATION... VFR conditions are expected much of tonight, with mainly high clouds noted. Toward dawn Friday, low clouds will increase as low level moisture builds across the region. This will result in widespread MVFR conditions Friday morning into the early afternoon hours. VFR conditions will return to most areas late Friday afternoon and especially Friday night. As far as precipitation, scattered thunderstorms should pop up in western sections of the state during the late afternoon. Storms are expected to become more numerous as they head across the central/eastern counties Friday night. It will be windy tonight/Friday across much of the area. South winds at 10 to 20 mph are expected, with gusts over 30 mph. There will be low level wind shear overnight, with southwest winds at 45 to 55 mph at 2000 feet. (46) && .PREV DISCUSSION...(ISSUED 925 PM CDT Thu Apr 12 2018) AVIATION... VFR conditions are expected much of tonight, with mainly high clouds noted. Toward dawn Friday, low clouds will increase as low level moisture builds across the region. This will result in widespread MVFR conditions Friday morning into the early afternoon hours. VFR conditions will return to most areas late Friday afternoon and especially Friday night. As far as precipitation, scattered thunderstorms should pop up in western sections of the state during the late afternoon. Storms are expected to become more numerous as they head across the central/eastern counties Friday night. It will be windy tonight/Friday across much of the area. South winds at 10 to 20 mph are expected, with gusts over 30 mph. There will be low level wind shear overnight, with southwest winds at 45 to 55 mph at 2000 feet. (46) SHORT TERM...Tonight Through Saturday Surface analysis shows deepening low pressure coming off the central Rockies, with an attendant front extending into the plains and western Great Lakes Region. Pressure gradient remains tight with the system, and as a result, winds have really been cranking today, and will stay elevated during the overnight hours. The surface low will move off of the Rockies tonight, as a closed upper low pushes it eastward. Decent moisture surge continues out ahead of the approaching system, with dewpoints in the 60s expected in much of the area by mid-day tomorrow. With the front and a dry line approaching, and daytime heating kicking in, showers and thunderstorms will likely develop by the early afternoon across eastern Oklahoma and far western Arkansas. They will move into central Arkansas during the late afternoon and early evening, and into eastern Arkansas mid to late evening. At this point, still thinking the storm mode will be multicellular clusters which will evolve into a line by late Friday evening/early Saturday morning. However, if we see any breaks in the clouds during the morning or early afternoon, this could provide us with enough surface-based instability for supercellular thunderstorms. And, should that pan out, backing surface winds ahead of the main area of storms, as well as a 50+ knot low level jet out of the southwest will definitely support rotating updrafts. The over all synoptic pattern as well as the latest forecast sounding data continues to show the threat of severe thunderstorms. As we mentioned previously, all modes of severe weather are possible (damaging winds, large hail, tornadoes), though damaging wind gusts will be the primary concern as there continues to be a very large amount of wind energy in the atmosphere. We are becoming increasingly concerned with the tornado possibilities. The scope of the tornado threat will depend on the way things evolve during the day. Should we see more discrete cells ahead of the main area, we could see a couple of strong tornadoes. However, if the event goes in line more with what we're thinking, we could see several weak tornadoes embedded within the storm clusters (i.e. qlcs-type...very short, weak, difficult to warn for). Another concern of ours continues to be heavy rainfall. Though low level storm motion will be pretty fast, precipitable water will be rather high, and individual storms will have the tendency to form and move over the same areas. Rainfall amounts of two to four inches will be possible over the southeast half of the area, as this area will be likely to see multiple rounds of storms (individual cells then the main area). The front will push into central and eastern Arkansas during the morning hours Saturday. There could be some re-development along the boundary, but at that point, things should be worked over enough to negate any severe threat. Colder air will follow the front, which will come more into play in the long term periods. LONG TERM...Saturday Night Through Thursday The beginning of the extended term will see the vigorous trof across the midsection of the country lifting and moving off to the east, where it will acquire a negative tilt along the eastern seaboard. Across the midsection of the country a flat ridge will develop in its wake, with a nearly zonal flow pattern. Here in Arkansas we should see any lingering precipitation exiting the state overnight Saturday, with decreasing cloudiness. Much cooler and drier air will be moving into the area, which will remind residents that winter is not quite ready to let go. Overnight lows will be dropping down below freezing across the more cold-prone regions of northern Arkansas by Sunday morning. I don't think the winds will decouple much overnight, so with a bit of low level mixing, and some mid and high level cloudiness - the extent of freezing temperatures should be confined to locations that typically see low temperatures a few degrees lower than the surrounding areas. The next night will be a different story, however. The winds should relax after sunset, and with clear skies overnight, the mercury should dip below freezing across a good part of northern and western Arkansas. I would not be surprised if a few of the more cold prone areas of central Arkansas see a brief period of freezing temperatures as well. A southerly return flow should get established by Tuesday, which will allow daytime highs to rebound back up into the 70's across most of the area. At the moment it looks like the next storm system will be weaker and confined farther to the north, and a relatively weak cold front will push into the area on Wednesday. With minimal upper level support, and a lack of deep moisture, I am not very confident about precipitation chances. Most likely we will see an increase in cloudiness, with only a minor decrease in temperatures. FIRE WEATHER... Other than fairly strong winds through Friday, there are no significant fire weather concerns through much of the next seven days. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...46
Hazardous weather outlook, Apr 12, 11:45 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 1145 PM CDT Thu Apr 12 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1145 PM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Winds will lower tonight, but remain elevated in spots from the south at 5 to 15 mph with some gusts to around 20 to 25 mph. Caution is advised on area bodies of water due to the increased winds. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Showers and thunderstorms will affect the state on Friday and Saturday, as a storm system moves through the region. Isolated to scattered strong to severe thunderstorms will be possible, with the primary threats of damaging winds and large hail possible. Also, a few tornadoes will be possible, primarily in the afternoon and evening hours Friday. Additionally, heavy rainfall will be a concern with any stronger storms, with localized flooding and flash flooding possible. The rain will gradually push out of Arkansas later Saturday. Colder air will filter into Arkansas behind this system, and a low chance of spotty winter weather may be seen over northern Arkansas before all of the precipitation moves out of the state. .Spotter Information Statement... Spotter activation may be needed Friday afternoon and evening due to the potential of severe storms. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:46 PM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Desha, Drew, Lincoln, Monroe | 15 hr |
| Apr 13, 3:14 PM CDT | Special Weather Statement | LZK | Montgomery | 46 min |
| Apr 13, 5:31 PM CDT | Tornado Warning | LZK | Boone | 29 min |
| Apr 13, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 41 min |
| Apr 13, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope | 47 min |
| Apr 13, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Apr 13, 6:21 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 39 min |
| Apr 13, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy, Van Buren | 49 min |
| Apr 13, 6:47 PM CDT | Tornado Warning | LZK | Johnson, Newton | 43 min |
| Apr 13, 6:56 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 49 min |
Nearby
Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.